Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 12, NWS Grand Rapids, MI

December 22, 20078 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Dec 22, 2007, 3:02 PM EST for 8 counties in Michigan. It took effect at Dec 23, 2007, 4:04 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:02 PM EST (20:02 UTC)
In effect from
Dec 23, 2007, 4:04 AM EST
Expired
Dec 24, 2007, 4:56 AM EST
In force
25 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 222002
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EST SAT DEC 22 2007

...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE
MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM
WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES.

MIZ052-059-066-067-071>074-230400-
/O.NEW.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/
GRATIOT-CLINTON-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
302 PM EST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY. 

AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE
MID MORNING HOURS SUNDAY. THE ARCTIC AIR STREAMING IN FROM
WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW
SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BLOW
AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IOD
6 follow-up statements
000 
WWUS73 KGRR 230429
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1129 PM EST SAT DEC 22 2007

...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE
MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM
WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES.

MIZ052-059-066-067-071>074-231230-
/O.CON.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/
GRATIOT-CLINTON-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1129 PM EST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY. 

AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN DURING THE
MID MORNING HOURS SUNDAY. THE ARCTIC AIR STREAMING IN FROM
WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW
SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL
BLOW AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRR 230904
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EST SUN DEC 23 2007

...STRONG WESTERLY WINDS TO BLOW ACROSS LOWER MICHIGAN...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN THIS MORNING. THE
ARCTIC AIR STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING
TO NEAR 50 MPH AT TIMES.

MIZ052-059-066-231015-
/O.CAN.KGRR.WI.Y.0012.071223T1600Z-071224T0600Z/
GRATIOT-CLINTON-EATON-
INCLUDING THE CITIES OF...ALMA...ST. JOHNS...CHARLOTTE
404 AM EST SUN DEC 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

THESE COUNTIES HAVE BEEN UPGRADED TO A WINTER WEATHER ADVISORY FOR
TODAY AND TONIGHT.

$$

MIZ067-071>074-231715-
/O.EXT.KGRR.WI.Y.0012.071223T0904Z-071224T1200Z/
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LANSING...SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...JACKSON
404 AM EST SUN DEC 23 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

AN ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN THIS MORNING. THE
ARCTIC AIR STREAMING IN FROM WISCONSIN AROUND A VERY INTENSE
WINTER STORM WILL RESULT IN BRIEF SNOW SQUALLS FROM SUNDAY
AFTERNOON INTO MONDAY MORNING. WINDS WILL BLOW AT 20 TO 30 MPH
WITH GUSTS NEAR 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JK
000 
WWUS73 KGRR 231723
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1223 PM EST SUN DEC 23 2007

...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN...

.AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING
WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN
WHICH WILL LAST FROM THIS AFTERNOON INTO TONIGHT. THE ARCTIC AIR
STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR
50 MPH AT TIMES.

MIZ067-071>074-240130-
/O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LANSING...SOUTH HAVEN...KALAMAZOO...
BATTLE CREEK...JACKSON
1223 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH THE AFTERNOON AND
INTO TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND
50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL ACCOMPANY
THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST
BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING.

$$

DUKE
000 
WWUS73 KGRR 232140
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EST SUN DEC 23 2007

...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN...

.AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING
WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN
WHICH WILL LAST FROM THIS AFTERNOON INTO TONIGHT. THE ARCTIC AIR
STREAMING IN FROM WISCONSIN WILL RESULT IN WINDS GUSTING TO NEAR
50 MPH AT TIMES.

MIZ071-232245-
/O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
VAN BUREN-
INCLUDING THE CITY OF...SOUTH HAVEN
439 PM EST SUN DEC 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY WAS UPGRADED TO A WINTER WEATHER ADVISORY
THROUGH TONIGHT FOR VAN BUREN COUNTY.

$$

MIZ067-072>074-240545-
/O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LANSING...KALAMAZOO...BATTLE CREEK...
JACKSON
439 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH TTHIS EVENING AND
INTO TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO
AROUND 50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL
ACCOMPANY THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST
BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING.

$$

DUKE
000 
WWUS73 KGRR 240305
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EST SUN DEC 23 2007

...STRONG WINDS TO CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN...

.AN ARCTIC COLD FRONT PUSHED EAST OF THE AREA EARLY THIS MORNING
WITH STRONG WINDS GUSTS. IN ITS WAKE...WINDY CONDITIONS REMAIN
WHICH WILL LAST OVERNIGHT. THE ARCTIC AIR STREAMING IN FROM WISCONSIN
WILL RESULT IN WINDS GUSTING TO NEAR 50 MPH AT TIMES.

MIZ072-240415-
/O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
KALAMAZOO-
INCLUDING THE CITY OF...KALAMAZOO
1005 PM EST SUN DEC 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

THIS AREA HAS BEEN UPGRADED TO A WINTER WEATHER ADVISORY.

$$

MIZ067-073-074-241115-
/O.CON.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LANSING...BATTLE CREEK...JACKSON
1005 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

STRONG WINDS CAN BE EXPECTED TO PERSIST THROUGH THIS EVENING AND
INTO TONIGHT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO
AROUND 50 MPH WILL SHIFT TO THE WEST TONIGHT. SNOW SQUALLS WILL
ACCOMPANY THE WIND WHICH AT TIMES WILL LIMIT VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS MAY SUSTAIN OVER 30 MPH OR GUST
BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING.

$$

JK
000 
WWUS73 KGRR 240956
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 AM EST MON DEC 24 2007

MIZ067-073-074-241100-
/O.CAN.KGRR.WI.Y.0012.000000T0000Z-071224T1200Z/
INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LANSING...BATTLE CREEK...JACKSON
456 AM EST MON DEC 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

$$

MEADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:39 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 22, 1:39 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
139 PM EST SAT DEC 22 2007

LATEST UPDATE...AVIATION...

.SYNOPSIS...(358 AM EST SAT DEC 22 2007)
THE BIG STORY THIS WEEKEND WILL BE THE APPROACH AND PASSAGE OF A LOW
PRESSURE SYSTEM. AHEAD OF THE LOW WE/LL SEE FOG AND DRIZZLE TODAY...
WITH A FEW SHOWERS POSSIBLE TOO...AND THEN WINDY CONDITIONS SUNDAY
MORNING AS THE LOW MOVES NORTH THROUGH LOWER MICHIGAN AND A COLD
FRONT MOVES BY. MUCH COLDER AIR WILL THEN FLOW ACROSS THE STATE AND
LAKE EFFECT SNOW SHOWERS WILL DEVELOP. THE POTENTIAL FOR STRONG
WINDS EXISTS WITH GUSTS TO 50 MPH. THAT MEANS THE SNOW WILL BLOW AND
DRIFT QUITE A BIT.

&&

.SHORT TERM...(1132 AM EST SAT DEC 22 2007)

FOR THE MOST PART THE FOG IS EITHER LIFTING OR WILL BE LIFTING. AS A
RESULT I HAVE PULLED THE FOG OUT OF THE FORECAST FOR THIS AFTERNOON
AND TONIGHT FOR ALL BUT THE EXTREME NORTH. THE LATEST MODEL DATA
(RUC AND NAM) PLUS VAD WIND PROFILES AND TAMDAR DATA SUGGEST
BOUNDARY LAYER WINDS WILL BE NEAR 35 KNOTS THIS AFTERNOON. AT 14Z
TAMDAR SHOWED 44 KNOTS OVER GRR AROUND 4900 AGL.  THAT SHOULD
INDUCE ENOUGH MIXING TO KEEP THE FOG FROM REALLY BEING AN ISSUE OVER
MOST OF THE CWA EVEN WITH THE SNOW MELT AND 45F DEW POINTS TO OUR
SOUTH HEADING OUR WAY. FOR THOSE REASONS I SIGNIFICANTLY INCREASED
OUR FORECAST HIGH TODAY TO BETWEEN 45 AND 50 OVER ALL BUT THE
NORTHERN CWA. FOR THE MOST PART IT WILL JUST BE CLOUDY UNTIL THE
FRONTAL PRECIPITATION BAND MOVES ACROSS THE CWA AFTER 3 AM.

ONE OTHER THOUGH...I NOW BELIEVE WE WILL NOT SEEM MUCH SNOW DURING
THE DAY TIME OF SUNDAY. IT WILL TAKE UNTIL THE NEXT SHORTWAVE
ROTATING AROUND THE UPPER LOW MOVES IN SUNDAY EVENING TO GET THE
SNOW SHOWERS GOING. THIS WOULD LEAD TO A WIND ADVISORY SUNDAY AND A
SNOW AND BLOWING SNOW ADVISORY SUNDAY NIGHT. HOWEVER... AT THIS
POINT NOT WANTING TO HAVE TWO HEADLINES OUT...AND NOT BEING TOTALLY
SURE OF THIS ANYWAY...MORE THAN LIKELY I WILL LET OUR HEADLINES
STAND AS IS THEY ARE FOR THE 4 PM FORECAST UPDATE. THE MIDNIGHT
SHIFT CAN MAKE THE FINAL DECISION AS TO WHAT HEADLINE TO ACTUALLY GO
WITH.

PREVIOUS DISSUASION...IT/S NOT OUT OF THE QUESTION THAT WE MAY SEE A
THUNDERSTORM JUST AHEAD OF THE FRONT EARLY SUNDAY MORNING...
ESPECIALLY OVER THE SOUTHERN CWA. ELEVATED LI/S FALL JUST BELOW 0C
AND THETA-E DECREASES WITH HEIGHT. BUT I THINK THE CHANCE IS SMALL
ENOUGH TO LEAVE OUT OF THE GRIDS ATTM.

THE ARCTIC FRONT WILL SLAM THROUGH EARLY SUNDAY. RAIN WILL QUICKLY
CHANGE OVER TO SNOW SHOWERS/SQUALLS AS H8 TEMPS AROUND -15C MOVE
THROUGH. WINDS IN THE BOUNDARY LAYER WILL BE IN THE 55 KT RANGE AND
SOME OF THIS WILL GET PULLED TO THE GROUND. WITH THE STRONG WINDS
THAT ARE EXPECTED...WE/LL SEE A VERY CELLULAR APPEARANCE TO THE
SNOW. IT WILL ALSO BLOW ACROSS THE ENTIRE CWA. THE WSW FLOW WILL
FAVOR THE CENTRAL CWA ALONG THE US131 CORRIDOR. GOING ACCUMS IN THE
GRIDS LOOK OK AT THIS POINT.

THERE ARE A COUPLE OF THINGS GOING FOR THIS SYSTEM. FIRST IS THAT IT
WILL BE INTENSIFYING AS IT MOVES ACROSS THE STATE. SECOND IS THE
STRONG UPPER SUPPORT. SEVERAL STRONG SHORT WAVES ARE PROGGED TO MOVE
THROUGH THE CWA SUNDAY AND SUNDAY NIGHT WHICH WILL HELP SNOWFALL
RATES. SECOND IS THE DEEP SNOW GROWTH REGION LATE SUNDAY WITH AN
OMEGA BULLSEYE IN IT. COUPLED WITH THE LAKE INSTABILITY...WE COULD
SEE ACCUMS IN THE 6-8 INCH RANGE ACROSS THE CENTRAL CWA...ALTHOUGH
IT/S GOING TO BE DIFFICULT TO MEASURE WITH THE STRONG WIND. WE/LL
KEEP THE WATCH GOING AT THIS POINT.

GFS SHOWS CYCLONIC CURVATURE OVER LOWER MICHIGAN THROUGH MONDAY
ALTHOUGH THE MAIN LOW WILL BE OVER NEW ENGLAND BY THEN. SHSN WILL
BEGIN TO WIND DOWN BY LATE IN THE DAY AS H8 TEMPS WARM TO -7C OVER
THE LAKE.

&&

.LONG TERM...(358 AM EST SAT DEC 22 2007)
LAKE EFFECT SNOW SHOWERS SHOULD DIMINISH/END ON CHRISTMAS EVE AND
QUIET WEATHER IS ANTICIPATED FOR CHRISTMAS DAY AS A RIDGE OF HIGH
PRESSURE IMPACTS THE REGION.

THE NEXT FEATURE OF INTEREST IS A TROUGH WHICH ENTERS THE PICTURE
FOR WEDNESDAY NIGHT AND THURSDAY. CURRENTLY IT APPEARS THAT AN
ELONGATED N-S SURFACE TROUGH WILL CROSS THE REGION AND BRING SOME
SCATTERED SNOW SHOWERS. HOWEVER THE POTENTIAL EXISTS FOR A STRONG
SRN STREAM SHORTWAVE TO HEAD NORTHEAST FROM THE SRN PLAINS/GULF
COAST REGION AND SPIN UP A DECENT SURFACE LOW WHICH COULD PASS
THROUGH THE OHIO VALLEY. THIS SCENARIO COULD LEAD TO A SIGNIFICANT
SNOW EVENT...BUT MODELS ARE NOT IN VERY GOOD AGREEMENT ON HOW THIS
WILL PLAY OUT ATTM.

CURRENT INDICATIONS ARE THAT DEEP H5 LONGWAVE TROUGHING WILL PERSIST
EAST OF THE ROCKIES DURING THE LATE WEEK PERIOD. THIS PATTERN MAY
ALLOW ANOTHER CYCLONE OR TWO TO TRACK SW TO NE THROUGH THE REGION
AND BRING A THREAT OF RAIN OR SNOW.

&&

.AVIATION...(139 PM EST SAT DEC 22 2007)
WIDESPREAD IFR/MVFR IN STRATUS/FOG WILL CONTINUE THROUGH THE DAY
CONDITIONS WILL FALL BACK TO IFR/LIFR TONIGHT. RAIN SHOWERS WILL
BECOME WIDESPREAD/STEADIER AFTER MIDNIGHT TONIGHT AND THAT SHOULD
LIMIT THE THREAT/EXTENT OF THE DENSE FOG FROM LAST NIGHT. THE RAIN
SHOULD CONTINUE INTO THE DAY.

&&

.MARINE...(1132 AM EST SAT DEC 22 2007)
WE MAY NEED A STORM WARNING OVER THE SOUTHERN NEAR SHORE AREAS
SUNDAY EVENING AS BOTH THE RUC13 AND LOCAL WAF SHOW 50 KNOT SURFACE
WINDS OVER THE SOUTHEAST 1/3 OF THE LAKE. PROBLEM THERE THOUGH IS
THE NAM 12Z RUN SHOWS ONLY 45 KNOTS OVER MID LAKE TO MIX DOWN AT
THAT TIME. SO FOR NOW I WILL NOT CHANGE THE HEADLINES BUT WILL
CONSIDER AND UPGRADE WITH THE 4 PM MARINE FORECAST. HAVING A NEARLY
20 MB PRESSURE DIFFERENCE BETWEEN ORD AND TVC AT 00Z MONDAY IS
SOMETHING ONE NEEDS TO CONSIDER

&&

.HYDROLOGY...(1132 AM EST SAT DEC 22 2007)
NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED. A QUICK CHECK OF OUR
RIVERS AT 15Z SHOWS THEY ARE FOR THE MOST PART STEADY AND SHOWING NO
SIGNIFICANT RISES. THEY ARE ALSO ALL SIGNIFICANTLY BELOW ACTION
STAGE. WE HAVE SOME INDICATIONS OF RIVER ICE IN PLACES BUT WITH THIS
SLOW WARM UP BEFORE THE RAIN COMES...AND WITH THE QPF BEING A HALF
INCH OR LESS WITH THE RAIN PART OF THIS SYSTEM PLUS CONSIDERING
THAT WHAT IS RUNNING OFF WILL QUICKLY FREEZE SUNDAY ANYWAY I BELIEVE
WE DO NOT HAVE TO WORRY TO MUCH ABOUT ANY HYDRO HAZARDS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...A WINTER STORM WATCH IS IN EFFECT FROM 16Z SUNDAY THROUGH
12Z MONDAY FOR ALL BUT THE EASTERN AND SOUTHERN ROW OF SOUTHWEST
LOWER MICHIGAN.
LM...SMALL CRAFT ADVISORY IN EFFECT TODAY AND TONIGHT ENTIRE
NEARSHORE.
A GALE WATCH IS IN EFFECT FROM SUNDAY AND SUNDAY NIGHT ENTIRE
NEARSHORE.

&&

SYNOPSIS:   93
SHORT TERM: WDM
LONG TERM:  MEADE
AVIATION:   MEADE
MARINE:     WDM
HYDROLOGY:  WDM
Hazardous weather outlook, Dec 22, 11:05 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 AM EST SAT DEC 22 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1105 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL FOR THE MOST PART BE NEAR AND NORTH OF ROUTE
10 THIS AFTERNOON.

WINDS WILL BE GUSTY FROM THE SOUTH ACROSS THE AREA BY LATE
AFTERNOON. LAKE SHORE AREAS COULD SEE GUSTS OVER 35 MPH.  IT IS ALSO
POSSIBLE A LINE OF MODERATE TO HEAVY RAIN SHOWERS WITH GUSTY WINDS
WILL PRECEDE THE COLD FRONT AFTER 4 AM SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ARCTIC COLD FRONT WILL COME THROUGH LOWER MICHIGAN DURING THE
MID MORNING HOURS OF SUNDAY. THE ARCTIC AIR STREAMING IN FROM
WISCONSIN AROUND A VERY INTENSE WINTER STORM WILL RESULT IN SNOW
SQUALLS FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WINDS WILL BE
GUSTING NEAR 50 MPH AT TIMES. AT THIS POINT WHILE THERE MAY BE SOME
SNOW SHOWERS SUNDAY AFTERNOON... ALMOST ALL THE SNOW THAT WILL
ACCUMULATE DURING THIS EVENT WILL BE AFTER 7 PM SUNDAY NIGHT.

THE COMBINATION OF THE STRONG WINDS AND SNOW SHOWERS WILL RESULT IN
NEAR BLIZZARD CONDITIONS WITH VISIBILITIES OCCASIONALLY NEAR ZERO.
THE HEAVIEST SNOWFALL WILL BE NEAR OR JUST EAST OF US-131 DUE TO THE
STRONG WINDS BLOWING THE SNOW SHOWERS INLAND. THE MOST LIKELY TIMING
FOR THE LOWEST VISIBILITIES AND HEAVIEST SNOWFALL IS BETWEEN 7 PM
SUNDAY AND 2 AM MONDAY MORNING.

AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY... MORE SNOW
SHOWERS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-230930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1105 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING SOUTHEAST WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET
TOWARD OPEN WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE SOUTHWEST WINDS WITH WAVES OF 12 TO 16 FEET ARE EXPECTED
SUNDAY AND SUNDAY NIGHT. FREQUENT SNOW SQUALLS WILL RESTRICT
VISIBILITIES. STORM FORCE WINDS ARE POSSIBLE OVER THE SOUTHERN NEAR
SHORE AREAS DURING THE LATE AFTERNOON INTO THE EARLY EVENING.

AFTER A PERIOD OF QUIET WEATHER TUESDAY AND WEDNESDAY... MORE SNOW
SHOWERS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE WDM

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.